Alert archive / Maine / Frost Advisories in 2014
Frost Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at May 28, 2014, 2:59 PM EDT for 4 counties in Maine. It took effect at May 29, 2014, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2014, 2:59 PM EDT (18:59 UTC)
- In effect from
- May 29, 2014, 2:00 AM EDT
- Expired
- May 29, 2014, 6:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS71 KCAR 281859 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 259 PM EDT WED MAY 28 2014 MEZ002-005-006-290300- /O.UPG.KCAR.FR.Y.0001.140529T0700Z-140529T1000Z/ /O.NEW.KCAR.FZ.W.0001.140529T0600Z-140529T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 259 PM EDT WED MAY 28 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...UPPER 20S TO LOWER 30S WITH AREAS OF FROST ESPECIALLY IN THE SHELTERED VALLEY LOCATIONS. * TIMING...2 AM TO 6 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MEZ010-011-015>017-031-032-290300- /O.NEW.KCAR.FR.Y.0002.140529T0600Z-140529T1000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 259 PM EDT WED MAY 28 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY. * TEMPERATURES...LOWER TO MID 30S WITH PATCHY FROST ESPECIALLY IN THE SHELTERED VALLEY LOCATIONS. * TIMING...2 AM TO 6 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DUDA
3 follow-up statements
822 WWUS71 KCAR 290018 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 818 PM EDT WED MAY 28 2014 MEZ002-005-006-290830- /O.CON.KCAR.FZ.W.0001.140529T0600Z-140529T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 818 PM EDT WED MAY 28 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY... * TEMPERATURES...UPPER 20S TO LOWER 30S WITH WIDESPREAD FROST ESPECIALLY IN THE SHELTERED LOCATIONS. * TIMING...2 AM TO 6 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MEZ010-011-015>017-031-032-290830- /O.CON.KCAR.FR.Y.0002.140529T0600Z-140529T1000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 818 PM EDT WED MAY 28 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY... * TEMPERATURES...LOWER TO MID 30S WITH AREAS OF FROST ESPECIALLY IN THE SHELTERED LOCATIONS. * TIMING...2 AM TO 6 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NORTON/HEWITT
409 WWUS71 KCAR 290654 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 254 AM EDT THU MAY 29 2014 MEZ002-005-006-291000- /O.CON.KCAR.FZ.W.0001.000000T0000Z-140529T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 254 AM EDT THU MAY 29 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * TEMPERATURES...UPPER 20S TO LOWER 30S WITH WIDESPREAD FROST ESPECIALLY IN THE SHELTERED LOCATIONS. * TIMING...2 AM TO 6 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MEZ010-011-015>017-031-032-291000- /O.CON.KCAR.FR.Y.0002.000000T0000Z-140529T1000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 254 AM EDT THU MAY 29 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * TEMPERATURES...LOWER TO MID 30S WITH AREAS OF FROST ESPECIALLY IN THE SHELTERED LOCATIONS. * TIMING...2 AM TO 6 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
486 WWUS71 KCAR 290946 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 546 AM EDT THU MAY 29 2014 MEZ002-005-006-291100- /O.EXP.KCAR.FZ.W.0001.000000T0000Z-140529T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 546 AM EDT THU MAY 29 2014 ...FREEZE WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... $$ MEZ010-011-015>017-031-032-291100- /O.EXP.KCAR.FR.Y.0002.000000T0000Z-140529T1000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 546 AM EDT THU MAY 29 2014 ...FROST ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 28, 2:17 PM EDT, 42 minutes earlier.
Area forecast discussion, May 28, 2:17 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
217 PM EDT WED MAY 28 2014
.SYNOPSIS...
HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH TODAY...CREST OVER
THE AREA TONIGHT THEN SLIDE SOUTH OF THE REGION ON THURSDAY. A
TROUGH OF LOW PRESSURE WILL MOVE DOWN FROM THE NORTH ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...LOWERED HIGH TEMPERATURES DOWNEAST OTHERWISE NO OTHER
CHANGES.
PREVIOUS DISCUSSION
HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT. CALM DRY AIR
WILL ALLOW TEMPERATURES TO FALL INTO THE 30S BY LATE TONIGHT OVER
THE NORTH AND THE NORMALLY COLDER VALLEYS MAY HAVE TEMPERATURES
NEAR FREEZING BY DAWN. SOME FROST IS EXPECTED ACROSS THE NORTHERN
HALF OF THE REGION. FROST ADVISORIES WILL BE ISSUED FOR EASTERN
AROOSTOOK AND NORTHERN PENOBSCOT COUNTIES WHERE OUR FROST ADVISORY
PROGRAM HAS BEGUN.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
ON THURSDAY, HIGH PRESSURE MOVES FROM MAINE TO THE GULF OF MAINE,
WITH SLIGHTLY WARMER FLOW ON THE BACK SIDE OF THE HIGH. EXPECT DRY
CONDITIONS AND TEMPS RISING TO NEAR 70. AS WE HEAD INTO FRIDAY, AN
UPPER LOW DROPS SOUTHEAST OUT OF QUEBEC TO MAINE. THE UPPER LOW,
HOWEVER, ISN'T TERRIBLY STRONG AND THE AIR ALOFT ISN'T THAT COLD.
WEAK SURFACE COLD FRONT LOOKS TO REACH NW MAINE ON FRIDAY AND
STALL. EXPECT THE BEST CHANCE OF SHOWERS AND PERHAPS AN ISOLATED
STORM ON FRIDAY TO BE OVER WESTERN PORTIONS OF THE AREA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE UPPER LOW KICKS OUT INTO THE NORTH ATLANTIC FOR THE WEEKEND
AND WEAK RIDGING BUILDS IN. THIS MEANS GENERALLY DRY CONDITIONS
AND TEMPS NEAR AVERAGE FOR SATURDAY AND WARMER THAN AVERAGE FOR
SUNDAY. POTENTIAL FOR A WEAK SYSTEM IN NW FLOW FOR MONDAY, BUT
MODEL AGREEMENT FALLS APART LATE MONDAY INTO MIDWEEK.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: CONDITIONS ARE EXPECTED TO IMPROVE TO VFR, EARLY THIS
MORNING ACROSS THE NORTH AND LATER THIS MORNING DOWNEAST. VFR
CONDITIONS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND
TONIGHT.
SHORT TERM: VFR ON THURSDAY. MVFR AND PERHAPS IFR ON FRIDAY WITH
SHOWERS. IMPROVING TO VFR FOR THE WEEKEND.
&&
.MARINE...
NEAR TERM: ISSUED A SMALL CRAFT ADVISORY FOR SEAS FOR THE OUTER
WATERS THROUGH 5 PM.
SHORT TERM: WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS
INTO THE WEEKEND.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 3 AM TO 6 AM EDT THURSDAY FOR MEZ002-005-
006.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT THIS
AFTERNOON FOR ANZ050-051.
&&
NEAR TERM...BLOOMER/DUDA
SHORT TERM...FOISY
LONG TERM...FOISY
AVIATION...BLOOMER/DUDA/FOISY
MARINE...BLOOMER/DUDA/FOISYHazardous weather outlook, May 28, 2:44 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 244 AM EDT WED MAY 28 2014 MEZ002-005-006-290645- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 244 AM EDT WED MAY 28 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-003-004-010-011-015>017-029>032-290645- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 244 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-290645- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 244 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:45 AM EDT | Frost Advisory | CAR | Aroostook, Penobscot | 12 hr |
| May 28, 11:53 AM EDT | Small Craft Advisory for Hazardous Seas | CAR | 3 hr | |
| May 28, 2:59 PM EDT | Freeze Warning | CAR | Aroostook, Penobscot | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.